Alert archive / Georgia / Flash Flood Watches in 2013
Flash Flood Watch 7, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood watch at Jul 13, 2013, 11:29 AM EDT for 86 counties in Georgia. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2013, 11:29 AM EDT (15:29 UTC)
- Expired
- Jul 14, 2013, 8:19 PM EDT
- In force
- 33 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
All 86 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Sumter County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 66 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 576 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
449 WGUS62 KFFC 131529 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1129 AM EDT SAT JUL 13 2013 GAZ009-016-023>025-027-035>039-047-049>051-059>062-072>076- 082>086-095>098-105>113-132330- /O.NEW.KFFC.FF.A.0007.130713T1529Z-130714T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TOWNS-WHITE-HALL-BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE- OGLETHORPE-WILKES-WALTON-MORGAN-GREENE-TALIAFERRO-JASPER-PUTNAM- HANCOCK-WARREN-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-BIBB- TWIGGS-WILKINSON-JOHNSON-EMANUEL-HOUSTON-BLECKLEY-LAURENS- TREUTLEN-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...CLEVELAND...GAINESVILLE...ATHENS... MILLEDGEVILLE...MACON...SWAINSBORO...WARNER ROBINS...DUBLIN... CORDELE...VIDALIA 1129 AM EDT SAT JUL 13 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EASTERN GEORGIA. * THROUGH LATE TONIGHT. * SATURATED SOILS ALONG WITH HEAVY RAIN FROM THUNDERSTORMS IS EXPECTED TO PRODUCE POSSIBLE FLASH FLOODING THIS AFTERNOON AND EVENING. AREAS ACROSS EAST CENTRAL GEORGIA ARE ALREADY EXPERIENCING FLOODING FROM RAINFALL THAT WOULD OTHERWISE DRAIN WITHOUT INCIDENT. RAINFALL OF UP TO AN INCH IS POSSIBLE WITH HIGHER AMOUNTS LIKELY FROM THUNDERSTORMS. THE POSSIBILITY EXISTS FOR TRAINING THUNDERSTORMS...WHICH WILL QUICKLY DROP RAINFALL THAT COULD LEAD TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
7 follow-up statements
027 WGUS62 KFFC 131934 AAA FFAFFC FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 334 PM EDT SAT JUL 13 2013 GAZ009-016-023>025-027-035>039-047-049>051-059>062-072>076- 082>086-095>098-105>113-140345- /O.CON.KFFC.FF.A.0007.000000T0000Z-130714T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TOWNS-WHITE-HALL-BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE- OGLETHORPE-WILKES-WALTON-MORGAN-GREENE-TALIAFERRO-JASPER-PUTNAM- HANCOCK-WARREN-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-BIBB- TWIGGS-WILKINSON-JOHNSON-EMANUEL-HOUSTON-BLECKLEY-LAURENS- TREUTLEN-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...CLEVELAND...GAINESVILLE...ATHENS... MILLEDGEVILLE...MACON...SWAINSBORO...WARNER ROBINS...DUBLIN... CORDELE...VIDALIA 334 PM EDT SAT JUL 13 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND SOUTHEAST GEORGIA. * THROUGH LATE TONIGHT * SATURATED SOILS ALONG WITH HEAVY RAIN FROM THUNDERSTORMS IS EXPECTED TO PRODUCE POSSIBLE FLASH FLOODING THIS AFTERNOON AND EVENING. AREAS ACROSS EAST CENTRAL GEORGIA ARE ALREADY EXPERIENCING FLOODING FROM RAINFALL THAT WOULD OTHERWISE DRAIN WITHOUT INCIDENT. RAINFALL TOTALS OF 1 TO 3.5 INCHES HAVE FALLEN OVER THE WATCHED AREA. RAINFALL OF UP TO AN INCH IS STILL POSSIBLE WITH HIGHER AMOUNTS LIKELY FROM THUNDERSTORMS. THE POSSIBILITY EXISTS FOR TRAINING THUNDERSTORMS...WHICH WILL QUICKLY DROP RAINFALL THAT COULD LEAD TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
750 WGUS62 KFFC 140133 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 933 PM EDT SAT JUL 13 2013 GAZ009-016-023>025-027-035>039-047-049>051-059>062-072>076- 082>086-095>098-105>113-140945- /O.CON.KFFC.FF.A.0007.000000T0000Z-130714T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TOWNS-WHITE-HALL-BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE- OGLETHORPE-WILKES-WALTON-MORGAN-GREENE-TALIAFERRO-JASPER-PUTNAM- HANCOCK-WARREN-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-BIBB- TWIGGS-WILKINSON-JOHNSON-EMANUEL-HOUSTON-BLECKLEY-LAURENS- TREUTLEN-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...CLEVELAND...GAINESVILLE...ATHENS... MILLEDGEVILLE...MACON...SWAINSBORO...WARNER ROBINS...DUBLIN... CORDELE...VIDALIA 933 PM EDT SAT JUL 13 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND SOUTHEAST GEORGIA. * UNTIL 6 AM EDT SUNDAY * SHOWERS AND THUNDERSTORMS PRODUCED BETWEEN TWO AND FOUR INCHES OF RAINFALL ACROSS THE WATCH AREA EARLIER TODAY. A FEW SPOTS RECEIVED BETWEEN THREE AND FIVE INCHES OF RAINFALL. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT...PRODUCING ADDITIONAL LOCALLY HEAVY RAINFALL. SOILS REMAIN VERY SATURATED...AND ANY ADDITIONAL RAINFALL WILL CAUSE RUN-OFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
914 WGUS62 KFFC 140744 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 344 AM EDT SUN JUL 14 2013 GAZ006>008-013>015-021-022-032>034-043>046-048-053>058-068>071- 080-081-092>094-104-141545- /O.EXB.KFFC.FF.A.0007.000000T0000Z-130715T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FANNIN-GILMER-UNION-PICKENS-DAWSON-LUMPKIN-CHEROKEE-FORSYTH-COBB- NORTH FULTON-GWINNETT-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-NEWTON- COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-PIKE-UPSON-LAMAR- MONROE-TAYLOR-CRAWFORD-SCHLEY-MACON-PEACH-SUMTER- INCLUDING THE CITIES OF...DAHLONEGA...MARIETTA...ATLANTA... LAWRENCEVILLE...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS... COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...AMERICUS 344 AM EDT SUN JUL 14 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL GEORGIA... NORTH CENTRAL GEORGIA AND WEST CENTRAL GEORGIA. * UNTIL 8 PM THIS EVENING * DEEP TROPICAL MOISTURE REMAINS ACROSS THE WATCH AREA TODAY. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY...PRODUCING ADDITIONAL LOCALLY HEAVY RAINFALL. THE POTENTIAL EXISTS FOR ONE TO TWO INCHES...AND LOCALLY HIGHER AMOUNTS IN THE STRONGER STORMS. SOILS REMAIN VERY SATURATED...AND ANY ADDITIONAL RAINFALL WILL CAUSE RUN OFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ GAZ009-016-023>025-027-035>039-047-049>051-059>062-072>076- 082>086-095>098-105>113-141545- /O.EXT.KFFC.FF.A.0007.000000T0000Z-130715T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TOWNS-WHITE-HALL-BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE- OGLETHORPE-WILKES-WALTON-MORGAN-GREENE-TALIAFERRO-JASPER-PUTNAM- HANCOCK-WARREN-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-BIBB- TWIGGS-WILKINSON-JOHNSON-EMANUEL-HOUSTON-BLECKLEY-LAURENS- TREUTLEN-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...CLEVELAND...GAINESVILLE...ATHENS... MILLEDGEVILLE...MACON...SWAINSBORO...WARNER ROBINS...DUBLIN... CORDELE...VIDALIA 344 AM EDT SUN JUL 14 2013 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND SOUTHEAST GEORGIA. * UNTIL 8 PM THIS EVENING * DEEP TROPICAL MOISTURE REMAINS ACROSS THE WATCH AREA TODAY. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY...PRODUCING ADDITIONAL LOCALLY HEAVY RAINFALL. THE POTENTIAL EXISTS FOR ONE TO TWO INCHES...AND LOCALLY HIGHER AMOUNTS IN THE STRONGER STORMS. SOILS REMAIN VERY SATURATED...AND ANY ADDITIONAL RAINFALL WILL CAUSE RUN OFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
315 WGUS62 KFFC 141553 AAA FFAFFC FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1153 AM EDT SUN JUL 14 2013 GAZ006>009-013>016-021>025-027-032>039-043>051-053>062-068>076- 080>086-092>098-104>113-150000- /O.CON.KFFC.FF.A.0007.000000T0000Z-130715T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-CHEROKEE- FORSYTH-HALL-BANKS-JACKSON-MADISON-COBB-NORTH FULTON-GWINNETT- BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-DOUGLAS-SOUTH FULTON- DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-COWETA- FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN- PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK- JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL- SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-SUMTER-DOOLY- CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND...GAINESVILLE... MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...DOUGLASVILLE... EAST POINT...DECATUR...CONYERS...COVINGTON...NEWNAN... PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO... WARNER ROBINS...DUBLIN...AMERICUS...CORDELE...VIDALIA 1153 AM EDT SUN JUL 14 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA...SOUTHEAST GEORGIA AND WEST CENTRAL GEORGIA. * UNTIL 8 PM EDT THIS EVENING * DEEP TROPICAL MOISTURE REMAINS ACROSS THE WATCH AREA TODAY. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY...PRODUCING ADDITIONAL LOCALLY HEAVY RAINFALL. THE POTENTIAL EXISTS FOR ONE TO TWO INCHES...AND LOCALLY HIGHER AMOUNTS IN THE STRONGER STORMS. SOILS REMAIN VERY SATURATED... AND ANY ADDITIONAL RAINFALL WILL CAUSE RUN OFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
135 WGUS62 KFFC 141920 AAC FFAFFC FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 320 PM EDT SUN JUL 14 2013 GAZ006>009-013>016-021>025-027-032>039-043>051-053>062-068>076- 080>086-092>098-104>113-150000- /O.CON.KFFC.FF.A.0007.000000T0000Z-130715T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-CHEROKEE- FORSYTH-HALL-BANKS-JACKSON-MADISON-COBB-NORTH FULTON-GWINNETT- BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-DOUGLAS-SOUTH FULTON- DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-COWETA- FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN- PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK- JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL- SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-SUMTER-DOOLY- CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND...GAINESVILLE... MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...DOUGLASVILLE... EAST POINT...DECATUR...CONYERS...COVINGTON...NEWNAN... PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO... WARNER ROBINS...DUBLIN...AMERICUS...CORDELE...VIDALIA 320 PM EDT SUN JUL 14 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN AND CENTRAL * UNTIL 8 PM EDT THIS EVENING * DEEP TROPICAL MOISTURE REMAINS ACROSS THE WATCH AREA TODAY. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY...PRODUCING ADDITIONAL LOCALLY HEAVY RAINFALL. THE POTENTIAL EXISTS FOR ANOTHER ONE INCH...AND LOCALLY HIGHER AMOUNTS IN THE STRONGER STORMS. A BAND OF MODERATE RAIN IS FORECAST TO MOVE FROM EAST GEORGIA TO WEST GEORGIA THIS AFTERNOON AND EVENING. SOILS REMAIN VERY SATURATED... AND ANY ADDITIONAL RAINFALL WILL CAUSE RUN OFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
234 WGUS62 KFFC 142031 AAD FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 431 PM EDT SUN JUL 14 2013 GAZ001>005-011-012-019-020-030-031-041-042-150200- /O.EXB.KFFC.FF.A.0007.000000T0000Z-130715T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD- BARTOW-POLK-PAULDING-HARALSON-CARROLL- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE... CARROLLTON 431 PM EDT SUN JUL 14 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF NORTHWEST GEORGIA. * UNTIL 10 PM EDT THIS EVENING * DEEP TROPICAL MOISTURE REMAINS ACROSS THE WATCH AREA TODAY. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY...PRODUCING ADDITIONAL LOCALLY HEAVY RAINFALL. THE POTENTIAL EXISTS FOR ANOTHER ONE TO TWO INCHES...AND LOCALLY HIGHER AMOUNTS IN THE STRONGER STORMS. A BAND OF MODERATE RAIN IS FORECAST TO MOVE FROM EAST GEORGIA TO WEST GEORGIA THIS AFTERNOON AND EVENING. SOILS REMAIN VERY SATURATED... AND ANY ADDITIONAL RAINFALL WILL CAUSE RUN OFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ GAZ006>009-013>016-021>025-027-032>039-043>051-053>062-068>076- 080>086-092>098-104>113-150200- /O.EXT.KFFC.FF.A.0007.000000T0000Z-130715T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-CHEROKEE- FORSYTH-HALL-BANKS-JACKSON-MADISON-COBB-NORTH FULTON-GWINNETT- BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-DOUGLAS-SOUTH FULTON- DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-COWETA- FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN- PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK- JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL- SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-SUMTER-DOOLY- CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND...GAINESVILLE... MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...DOUGLASVILLE... EAST POINT...DECATUR...CONYERS...COVINGTON...NEWNAN... PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO... WARNER ROBINS...DUBLIN...AMERICUS...CORDELE...VIDALIA 431 PM EDT SUN JUL 14 2013 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF NORTH AND CENTRAL GEORGIA. * UNTIL 10 PM EDT THIS EVENING * DEEP TROPICAL MOISTURE REMAINS ACROSS THE WATCH AREA TODAY. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY...PRODUCING ADDITIONAL LOCALLY HEAVY RAINFALL. THE POTENTIAL EXISTS FOR ANOTHER ONE INCH...AND LOCALLY HIGHER AMOUNTS IN THE STRONGER STORMS. A BAND OF MODERATE RAIN IS FORECAST TO MOVE FROM EAST GEORGIA TO WEST GEORGIA THIS AFTERNOON AND EVENING. SOILS REMAIN VERY SATURATED... AND ANY ADDITIONAL RAINFALL WILL CAUSE RUN OFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
945 WGUS62 KFFC 150019 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 819 PM EDT SUN JUL 14 2013 GAZ001>009-011>016-019>025-027-030>039-041>051-053>062-068>076- 080>086-092>098-104>113-150130- /O.CAN.KFFC.FF.A.0007.000000T0000Z-130715T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-COWETA-FAYETTE-CLAYTON-SPALDING- HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-PIKE-UPSON-LAMAR-MONROE- JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR-CRAWFORD-BIBB- TWIGGS-WILKINSON-JOHNSON-EMANUEL-SCHLEY-MACON-PEACH-HOUSTON- BLECKLEY-LAURENS-TREUTLEN-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE- TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...WARNER ROBINS... DUBLIN...AMERICUS...CORDELE...VIDALIA 819 PM EDT SUN JUL 14 2013 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR NORTH AND CENTRAL GEORGIA HAS BEEN CANCELLED. SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DIMINISH ACROSS THE WATCH AREA. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood watch went out at Jul 13, 10:52 AM EDT, 37 minutes earlier.
Area forecast discussion, Jul 13, 10:52 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1052 AM EDT SAT JUL 13 2013 .UPDATE... RAIN SO FAR HAS BEEN CONFINED TO EASTERN GA. THINK THE HRRR IS DECENT IS TERMS OF WHAT IT IS SHOWING FOR TODAY. SHOULD SEE DEVELOPMENT OF SCATTERED SHOWERS ACROSS THE REMAINDER OF THE CWA AROUND NOONTIME. CURRENT POP TRENDS LOOK REASONABLE. MAIN CONCERN WITH THE FORECAST FOR TODAY IS POTENTIAL FOR LOCALIZED FLOODING. ALTHOUGH OVERALL RAINFALL AMOUNTS ARE EXPECTED TO BE ON THE LOWER SIDE...LOCALIZED HIGHER AMOUNTS ARE POSSIBLE WITH TRAINING. ALREADY HAVE LOCALIZED FLOODING ACROSS PARTS OF EASTERN GA...AND WILL BE INVESTIGATING THIS MORE FOR THE POTENTIAL NEED OF A FLASH FLOOD WATCH ACROSS EASTERN GA. 11 && .PREV DISCUSSION... SHORT TERM /TODAY THROUGH SUNDAY/... /ISSUED 422 AM EDT SAT JUL 13 2013/ NAM/GFS IN DECENT AGREEMENT WITH MOVING LOW PRESSURE ALOFT OVER THE OH/TN VALLEY WEST ACROSS THE MS VALLEY THROUGH EARLY SUNDAY WITH UPPER HIGH PRESSURE BUILDING OVER THE NE STATES LATE TODAY THROUGH SUNDAY. THIS ALLOWS DEEPER MOISTURE TO MOVE BACK OVER THE AREA FROM THE SE TODAY AND TONIGHT AND CONTINUE OVER THE AREA FOR SUNDAY. THE POTENTIAL FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS THE AREA ESPECIALLY FROM LATE MORNING ON...INCREASING HIGHEST OVER THE SE 2/3RDS OF THE FORECAST AREA. THINK CONVECTION WILL BE SLOW TO WIND DOWN OVERNIGHT WITH SOME CHANCE FOR SHOWERS THROUGHOUT THE LATE NIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED FOR SUNDAY...TENDING TO MAXIMIZE DURING THE AFTERNOON...AS ABUNDANT MOISTURE AND DECENT INSTABILITY WILL BE IN PLACE. MOS POPS FOR N AND PARTS OF CENTRAL GA SEEM TOO LOW FOR TODAY AND HAVE STAYED CLOSER TO CURRENT FORECAST. FORECAST HIGH TEMPERATURES RUNNING ABOUT 5-8 DEGREES BELOW NORMAL TODAY AND SUNDAY. FORECAST LOW TEMPERATURES RUNNING CLOSE TO NORMAL. OVERALL CONFIDENCE IS MEDIUM TO HIGH. BDL LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... /ISSUED 422 AM EDT SAT JUL 13 2013/ UPPER LOW MOVING WEST AT THE START OF THE PERIOD WITH STRONG UPPER RIDGE OVER THE NORTHEAST. TROPICAL MOISTURE STILL BEING DRAWN MOVING ACROSS THE CWA AT DURING THE FIRST OF THE WEEK. A DEEP EASTERLY FLOW PATTERN WILL KEEP ATLANTIC MOISTURE OVER THE CWA THROUGH MUCH OF THE PERIOD. THE FLOW BECOMES MORE SOUTHWESTERLY BY THURSDAY INTO FRIDAY AS THE UPPER RIDGE WEAKENS A BIT A SHIFTS SOUTHWARD. IN GENERAL...HAVE BASICALLY KEPT CHANCE POPS EACH DAY WITH SLIGHT CHANCE OVERNIGHT THROUGH THE PERIOD. A DIURNAL PATTERN SHOULD BECOME MORE PROMINENT THROUGH THE WEEK...WITH AFTERNOON TEMPERATURES BECOMING A BIT WARMER. 41 HYDROLOGY... /ISSUED 422 AM EDT SAT JUL 13 2013/ NO CONFIDENCE FOR A FLASH FLOOD WATCH AT THIS TIME. HOWEVER MOST THUNDERSTORMS WILL BE ABLE TO PRODUCE HEAVY RAIN AND IF THEY ARE SLOW MOVERS OR TRAIN OVER THE SAME AREA...LOCALIZED FLASH FLOODING WILL BE POSSIBLE. AVERAGE RAINFALL AMOUNTS THE NEXT COUPLE DAYS WILL BE 1 INCH OR LESS. AVIATION... 12Z UPDATE... /ISSUED 722 AM EDT SAT JUL 13 2013/ IFR-MVFR CEILINGS GENERALLY IMPROVING TO VFR THROUGH THE MORNING. SHOWERS AND STORMS EXPECTED TO INCREASE ACROSS THE AREA THROUGH THE DAY AND CONTINUING IN SOME FASHION THROUGH THRU OVERNIGHT. SURFACE WINDS MOSTLY ENE NEAR 10 KTS EXCEPT STRONGER AND GUSTY NEAR THUNDERSTORMS. //ATL CONFIDENCE...12Z UPDATE... HIGH CONFIDENCE FOR IFR CIGS IMPROVING THIS MORNING AND WINDS. LOW-MEDIUM CONFIDENCE ON TIMING AND IMPACTS OF THUNDERSTORMS. BDL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 83 69 84 70 / 60 60 70 20 ATLANTA 84 70 83 70 / 50 50 70 30 BLAIRSVILLE 81 67 81 65 / 50 50 70 20 CARTERSVILLE 86 69 85 70 / 50 50 70 30 COLUMBUS 85 72 87 73 / 50 50 70 40 GAINESVILLE 81 70 82 70 / 60 60 70 20 MACON 85 70 88 70 / 60 50 70 30 ROME 87 70 86 70 / 40 40 70 40 PEACHTREE CITY 84 70 84 69 / 50 50 70 40 VIDALIA 84 71 88 72 / 70 50 60 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...11 LONG TERM....ARG AVIATION...11
Hazardous weather outlook, Jul 13, 5:08 AM EDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 508 AM EDT SAT JUL 13 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-140915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 508 AM EDT SAT JUL 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA TODAY INTO TONIGHT. THE MOST FAVORED AREA FOR THUNDERSTORM DEVELOPMENT SHOULD BE PORTIONS OF EAST CENTRAL GEORGIA WHERE THE DEEPER MOISTURE IS CONCENTRATED. WEATHER HAZARDS EXPECTED... PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL ARE STILL POSSIBLE THROUGH TONIGHT...MAINLY ACROSS CENTRAL GEORGIA. SOILS REMAIN SATURATED AND SOME LOCAL FLOODING IS POSSIBLE. THE STRONGER THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...AND SMALL HAIL. WITH SATURATED SOILS...IT WILL NOT TAKE MUCH WIND TO BLOW DOWN TREES. SOME ISOLATED STORMS MAY BECOME SEVERE...PRODUCING WINDS IN EXCESS OF 60 MPH AND QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SHOWERS AND THUNDERSTORMS WILL BECOME MORE SCATTERED AND DIURNAL INTO NEXT WEEK. THERE WILL STILL BE PERIODS OF MODERATE TO HEAVY RAINFALL IN THE STRONGER THUNDERSTORMS SO LOCALIZED FLOODING WILL REMAIN A POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:44 PM EDT | Special Weather Statement | FFC | Bibb | 46 min |
| Jul 12, 8:54 PM EDT | Special Weather Statement | FFC | Wilkes | 51 min |
| Jul 12, 9:17 PM EDT | River Flood Warning | FFC | Gwinnett | 2 hr |
| Jul 12, 9:32 PM EDT | Severe Thunderstorm Warning | FFC | Taliaferro, Warren, Wilkes | 43 min |
| Jul 12, 10:41 PM EDT | Special Weather Statement | FFC | Greene, Hancock, Putnam, Taliaferro, Warren | 49 min |
| Jul 12, 11:29 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 46 min |
| Jul 13, 12:17 AM EDT | Special Weather Statement | FFC | Jones | 43 min |
| Jul 13, 12:48 AM EDT | Special Weather Statement | FFC | Twiggs | 42 min |
| Jul 13, 1:37 AM EDT | Special Weather Statement | FFC | Bibb, Crawford, Peach, Taylor | 38 min |
| Jul 13, 10:41 AM EDT | Areal Flood Warning | FFC | Glascock, Jefferson, Warren | 24 hr |
| Jul 13, 12:48 PM EDT | Areal Flood Warning | FFC | Johnson | 24 hr |
| Jul 13, 1:06 PM EDT | Special Weather Statement | FFC | Laurens | 84 min |
| Jul 13, 2:07 PM EDT | Special Weather Statement | FFC | Clarke, Madison, Oglethorpe | 23 min |
| Jul 13, 2:29 PM EDT | Special Weather Statement | FFC | Clarke, Madison, Oglethorpe | 61 min |
| Jul 13, 3:34 PM EDT | Special Weather Statement | FFC | Clarke, Madison, Oglethorpe | 116 min |
| Jul 13, 4:15 PM EDT | Special Weather Statement | FFC | Marion, Schley, Sumter, Taylor, Webster | 45 min |
| Jul 13, 4:17 PM EDT | Special Weather Statement | FFC | Troup | 43 min |
| Jul 13, 4:47 PM EDT | Special Weather Statement | FFC | Chattahoochee, Harris, Muscogee | 43 min |
| Jul 13, 5:00 PM EDT | Special Weather Statement | FFC | Troup | 30 min |
Nearby
Flash Flood Watches in Georgia, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.